I'm on the depo shot I got the shot Aug 4, 2011 I started taking antibiotics bout Aug 22 and I was having unprotected sex this is my first shot while I was on the antibiotics and having sex I was spotting I been having back pains headaches tighting of my stomach urinating more than usual extra tired and nauseated! Could I be pregnant?
Welcome to ehealthforum,
Few antibiotics can affect the efficacy of the hormonal birth control. Although the effect is more on oral contraceptives than the injectable forms, the chances cannot be ruled out. The unprotected intercourse while being on antibiotics could put you at risk for pregnancy. The symptoms (back pain, nausea, headaches, frequent urination, increased tiredness, tightening of abdomen, spotting) that you describe could also be suggestive of possibility of pregnancy. Wait and watch for your periods/withdrawal bleeding. If you suspect chances of pregnancy look out for development of any other new symptoms and consider visiting your doctor/gynecologist for further examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately). Take adequate rest. Drink plenty of water. Maintain healthy diet. Be in regular follow-up and monitoring of your treating gynecologist/obstetrician and report any unusual/abnormal/new symptoms immediately.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Am I Pregnant , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.